Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 14, 2012, 6:49 PM EDT for Jefferson County, Georgia. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 6:49 PM EDT (22:49 UTC)
- Expired
- Aug 14, 2012, 7:00 PM EDT
- In force
- 11 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
352
WWUS82 KFFC 142249
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE AUG 14 2012
GAZ074-076-085-086-142300-
649 PM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WASHINGTON...
JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 700 PM EDT...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WASHINGTON...JOHNSON...EMANUEL AND JEFFERSON COUNTIES THROUGH 700 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE...
STAPLETONS CROSSROADS...MOXLEY...WADLEY...BARTOW...DAVISBORO...
COLEMANS LAKE...LOUISVILLE...STELLAVILLE...MATTHEWS AND WRENS.
&&
LAT...LON 3308 8228 3293 8227 3284 8231 3281 8224
3273 8258 3311 8266 3313 8263 3312 8258
3315 8257 3328 8228 3325 8224 3322 8223
TIME...MOT...LOC 2248Z 241DEG 15KT 3299 8243
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:17 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 14, 3:17 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 317 PM EDT TUE AUG 14 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... RADARS SHOW SCATTERED TSTMS DEVELOPING IN EAST AL AND SOUTHWEST GA AT THIS TIME. DIURNAL HEATING...COMBINED WITH CAPES IN THE 2000 TO 4000 RANGE AND PWS AROUND 1.7 INCHES IN ADVANCE OF THE APPROACHING COLD FRONT...WILL PROMOTE FURTHER TSTM DEVELOPMENT THIS AFTERNOON INTO EARLY EVENING. EXPECT MOST OF THE ACTIVITY TO DIMINISH AROUND SUNSET. GFS/NAM MODELS SHOW A VIGOROUS SHORT WAVE IN THE BASE OF AN UPPER LEVEL TROUGH OVER THE MIDDLE MS RIVER VALLEY SWEEPING THROUGH THE TN VALLEY BY WEDNESDAY MORNING. EVEN THOUGH DRIER AIR WILL BEGIN TO FLOW INTO GA BEHIND THE COLD FRONT TONIGHT... THE SHORT WAVE SHOULD HAVE ENOUGH UPPER LEVEL DYNAMICS TO CAUSE ISOLATED SHOWERS OR TSTMS OVER NORTH GA EARLY WEDNESDAY MORNING. OTHERWISE...DRIER AIR WILL CONTINUE TO FLOW INTO THE STATE ON WEDNESDAY WITH FAIR SKIES AND A BREEZY NORTHWEST WIND. FAIR SKIES EXPECTED ON WEDNESDAY NIGHT AS WEAK HIGH PRESSURE BUILDS OVER THE STATE. TEMPERATURES WILL REMAIN A COUPLE OF DEGREES EITHER SIDE OF NORMAL. USED A MAV/MET BLEND FOR TEMPS AND LEANED TOWARD THE MET FOR POPS. 16 .LONG TERM /THURSDAY THROUGH TUESDAY/... FRONTAL CLEARANCE THROUGH THE CWA WILL BE THE BIG TIMING STORY COME THE END OF THE LONG TERM. CURRENT EXTENDED GUIDANCE SUGGESTS AN EXIT IN THE TIME FRAME BEYOND THE FORECAST PERIOD. MADE NO MAJOR CHANGES TO THE LONG TERM FORECAST ISSUED ON THE MIDNIGHT SHIFT...SEE THE PREVIOUS DISCUSSION PASTED BELOW FOR MORE. RAG /ISSUED AT 324 AM EDT TUE AUG 14 2012/ EASTERN U.S. REMAINS UNDER THE INFLUENCE OF THE LONG WAVE UPPER TROUGH THROUGH THE EXTENDED FORECAST PERIOD. TROUGH STARTS OUT RATHER FLAT AT MIDWEEK BEHIND AN EXITING SHORT WAVE...BUT SHARPENS UP AND DEEPENS AS WE APPROACH THE WEEKEND. SHOULD SEE ANOTHER MOSTLY DRY AND MILD BREAK WEDNESDAY NIGHT AND THURSDAY WITH PRECIPITATION CHANCES INCREASING ONCE AGAIN AS WE HEAD INTO THE UPCOMING WEEKEND. DEEP UPPER TROUGH DRIVES ANOTHER FAIRLY STOUT COLD FRONT INTO THE STATE FOR THE WEEKEND. HARD TO TIME THE BEST PERIODS FOR PRECIPITATION THROUGH THE WEEKEND AS THE FRONT LINGERS AND SHORT WAVES ROTATE THROUGH THE LONG WAVE TROUGH SO I HAVE KEPT POPS IN THE CHANCE RANGE FRIDAY THROUGH SUNDAY. SHOULD START TO SEE A BIT OF BREAK BY MONDAY AS THE FRONT SINKS SOUTH ALLOWING DRIER AIR TO FILTER IN AND THE UPPER TROUGH AXIS SHIFTS EAST OF THE STATE. 20 && .PREV DISCUSSION... AVIATION... 18Z UPDATE.../ISSUED 147 PM EDT TUE AUG 14 2012/ VISIBLE SATELLITE LOOP SHOWS A BREAK IN THE CLOUDS OVER ATL WITH SCATTERED TO BROKEN LOW AND MID CLOUDS OVER THE REMAINDER OF THE TAF SITES. MORNING MODEL RUNS STILL SHOW ENOUGH MOISTURE AND INSTABILITY AVAILABLE IN ADVANCE OF THE COLD FRONT TO COMBINE WITH THE DIURNAL HEATING FOR TSTM DEVELOPMENT. BEST TIME PERIOD FOR CONVECTION WILL BE 20-24Z. DEPENDING ON THE AMOUNT OF RAINFALL...EXPECT CIGS TO LOWER TO IFR FROM 09-14Z AT MOST LOCATIONS. DRIER AIR WILL MOVE IN WITH A NORTHWEST FLOW DURING THE REMAINDER OF WEDNESDAY. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON ALL ELEMENTS. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 89 67 91 / 20 10 5 10 ATLANTA 71 89 70 90 / 20 10 5 10 BLAIRSVILLE 63 82 61 87 / 20 30 10 10 CARTERSVILLE 68 87 63 90 / 20 10 10 10 COLUMBUS 72 93 73 92 / 20 5 5 10 GAINESVILLE 70 88 67 89 / 20 20 10 10 MACON 72 92 71 92 / 10 5 5 10 ROME 68 87 63 91 / 20 20 10 10 PEACHTREE CITY 68 88 65 90 / 20 5 0 10 VIDALIA 73 93 73 92 / 10 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....RAG AVIATION...16
Hazardous weather outlook, Aug 14, 4:00 AM EDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 AM EDT TUE AUG 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 400 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA BY THIS AFTERNOON. THIS COLD FRONT WILL SINK SLOWLY SOUTH THROUGH NORTH GEORGIA INTO CENTRAL GEORGIA OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...HEAVY RAIN...GUSTY WINDS UP TO 45 MPH AND SMALL HAIL. THE BEST TIME FOR STORMS WILL BE TODAY THROUGH TONIGHT ACROSS NORTH AND WEST CENTRAL GEORGIA... SPREADING ACROSS THE REMAINDER OF CENTRAL GEORGIA THIS EVENING THROUGH TONIGHT. .DISCUSSION... MOISTURE CONTINUES TO INCREASE AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. A WEAK SHORT WAVE WILL BRING THUNDERSTORMS INTO NORTH AND WEST CENTRAL GEORGIA THIS MORNING...HOWEVER INSTABILITY REMAINS LIMITED. BY THIS AFTERNOON THROUGH TONIGHT...THE COLD FRONT MOVES INTO NORTHWEST GEORGIA AND SINKS SLOWLY SOUTHEAST INTO CENTRAL GEORGIA AS ANOTHER WEAK TO MODERATE SHORT WAVE SWEEPS THROUGH THE REGION. INSTABILITY REMAINS MODERATE AT BEST THROUGH THE PERIOD WITH CAPE 1500 TO 2500 THIS AFTERNOON INTO THIS EVENING...KEEPING THE CHANCES FOR SEVERE THUNDERSTORMS LIMITED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND MONDAY...WITH A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 14, 5:08 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 1 SW GRISWOLDVILLE 32.86N 83.51W
08/14/2012 JONES GA AMATEUR RADIO
AMATEUR RADIO OPERATOR RELAYED A REPORT OF SEVERAL TREES
DOWN OVER EXTREME SOUTHEAST JONES COUNTY.
&&
DEESELocal storm report, Aug 14, 6:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 SE JEFFERSONVILLE 32.65N 83.30W
08/14/2012 TWIGGS GA AMATEUR RADIO
LARGE TREE FELL ON A HOUSE ON CHARLIE FLOYD RD.
&&
SNELSONLocal storm report, Aug 14, 6:21 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG TENNILLE 32.94N 82.81W
08/14/2012 WASHINGTON GA COUNTY OFFICIAL
NUMEROUS TREES DOWN IN THE SANDERSVILLE AND TENILLE
AREAS. AREAS SOUTH OF TENILLE ALSO AFFECTED.
&&
SNELSONLocal storm report, Aug 14, 6:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 3 N BARTOW 32.92N 82.47W
08/14/2012 JEFFERSON GA PUBLIC
SEVERAL TREES DOWN AND MANY LARGE LIMBS DOWN...SOME
BLOCKING U.S. HWY 221.
&&
SNELSONLocal storm report, Aug 14, 6:44 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 E IRWINTON 32.81N 83.09W
08/14/2012 WILKINSON GA AMATEUR RADIO
NUMEROUS TREES AND POWER LINES DOWN.
&&
SNELSONSpecial weather statement, Aug 14, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT TUE AUG 14 2012
GAZ074-076-085-086-142300-
649 PM EDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN WASHINGTON...
JOHNSON...EMANUEL AND JEFFERSON COUNTIES UNTIL 700 PM EDT...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WASHINGTON...JOHNSON...EMANUEL AND JEFFERSON COUNTIES THROUGH 700 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GRANGE...
STAPLETONS CROSSROADS...MOXLEY...WADLEY...BARTOW...DAVISBORO...
COLEMANS LAKE...LOUISVILLE...STELLAVILLE...MATTHEWS AND WRENS.
&&
LAT...LON 3308 8228 3293 8227 3284 8231 3281 8224
3273 8258 3311 8266 3313 8263 3312 8258
3315 8257 3328 8228 3325 8224 3322 8223
TIME...MOT...LOC 2248Z 241DEG 15KT 3299 8243The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:11 AM EDT | Special Weather Statement | FFC | Bartow, Carroll, Haralson, Heard, Paulding, Polk | 79 min |
| Aug 14, 8:50 AM EDT | Special Weather Statement | FFC | Coweta, Fayette, Harris, Heard, Meriwether, Muscogee and 1 more | 25 min |
| Aug 14, 9:12 AM EDT | Special Weather Statement | FFC | Clayton, Fayette | 33 min |
| Aug 14, 9:14 AM EDT | Special Weather Statement | FFC | Talbot | 31 min |
| Aug 14, 9:17 AM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Aug 14, 3:04 PM EDT | Special Weather Statement | FFC | Marion | 41 min |
| Aug 14, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Marion, Schley, Taylor | 50 min |
| Aug 14, 3:16 PM EDT | Special Weather Statement | FFC | Stewart | 44 min |
| Aug 14, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Macon, Peach, Taylor | 48 min |
| Aug 14, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Jones, Peach, Twiggs and 1 more | 39 min |
| Aug 14, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 41 min |
| Aug 14, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Laurens, Twiggs, Wilkinson | 29 min |
| Aug 14, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Johnson, Laurens, Twiggs, Washington, Wilkinson | 39 min |
| Aug 14, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Glascock, Jefferson, Johnson, Laurens, Washington | 59 min |
| Aug 14, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.